Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Diabetic, had undergone surgery of esophagus. Unable to eat, corn is only digested food. Does it cause any problem ?<br>

My father is 51 years old and had newly undergone surgery of removing portion of his esophagus and his whole stomach ( adenocarcinoma ) , he is also diabetic. It is really hard for him to eat because sometimes he just vomit it and corn is one of the limited food that is accepted by his digestion . Will the corn affect his state as a diabetic person?? What are the example of food or vitamins that he needs?? He had loss weight and we are continuing to seek for new supplements that would help him to gain his strength. With his surgery, he still haven t undergone chemotherapy. Please help us. Thank you very much.
Asked On : Mon, 27 Aug 2012
Answers:  1 Views:  259
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Diabetologist 's  Response
Aug 2012
Hi Oliver.

Resection of the whole stomach means reduction of the food sack where your father's ingested food would otherwise be stored for further digestion. So vomitting does happen if he's given food in normal or even lesser quntities. He really needs to start with very small portions of the food at a time as there isn't enough space in the GI tract. Corn meal would not affect his diabetes as the amount he's able to digest is so less that in fact you need to make sure he doesn't go into hypoglycemia because of the less carbs and/or calorie intake. Try soft and palatable meals made out of corn and do supplement him with vit D, Vit B complex and Vit C in majority- all these available in most of the countries as OTC medicines and you should prefer buying only syrups (do not worry of the negligible sugar in the syrup) as digesting the tablets would cause his trouble again. The other vitamins would be advised to you, if required, as and when his surgeon/ oncologist sees him for further followup. Hope this helps you. Let me know if you need to know anything else about this.
Answered: Mon, 27 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor